[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 20, 1954

CLINICAL NOTES

JAMA. 1954;154(8):676-678. doi:10.1001/jama.1954.02940420038011
Abstract

PSEUDOHEMATURIA CAUSED BY PARA-AMINOSALICYLIC ACID, SULFONAMIDES, AND PARA-AMINOBENZOIC ACID  L. B. Horowitz, M.D. David Salkin, M.D. and John Gilrane, M.D., San Fernando, Calif.In December, 1952, a semiambulatory tuberculosis patient reported to his physician that he voided bloody urine in the toilet bowl on two occasions. Unfortunately, he had already flushed the toilet, but later urinalyses showed no blood or pus chemically or microscopically. Examination of the genitourinary tract, including cystoscopy and pyelography, revealed a bifid left kidney with a double ureter but no lesion to explain the hematuria.During the next two months, several other patients complained of voiding bloody urine, and this was corroborated by their physician. Although the fluid was not examined, numerous urinalyses on these patients failed to reveal blood, and further detailed studies were contemplated. Questioning of one of the patients, a medical student, disclosed, however, that the urinary stream was colorless but turned blood-red

First Page Preview View Large
First page PDF preview
First page PDF preview
×